MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700G; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700G; HAMMER,SURGICAL
Catalog Number 399.430
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the mallets are leaving a greasy residue in the pans.This discovery was made by the medical reprocessing staff and reported to the sales consultant.There was no patient involvement in this event.It is unknown exactly how and when the discovery was made.This report involves 3 devices.This report is 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part: 399.430 , lot: 9856772 , manufacturing site: umkirch, release to warehouse date: 21.Apr.2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product development investigation was performed for the subject device: device evaluation: investigation flow: the ¿visual (appearance not as expected)¿ flow was completed for the complaint of residue.The ¿damage: visual (appearance not as expected)¿ was also completed based on the deformation observed on the head of the hammer.Visual inspection: the hammer was received intact with significant surface wear consistent with heavy forceful use over its approximately 2 year lifespan.Small scratches and nicks were observed over the length of the device.Additionally, the outer edges of the flat of the mallet portion showed deformed edges such that the edge had been flatted and bent away from the impact surface.No residue was observed on the device.Thus, based on the received condition, the reported residue on the device could not be confirmed and the received condition does not agree with the complaint description.However, additional damage in the form of bent/warped edges of the mallet were noted.Thus, the overall complaint condition is confirmed.Document/specification review: the following drawings, reflecting the current under review drawing and manufactured revision, were reviewed.Hammer 700 grams: 399_43 head, hammer 700 grams (component): 399_43_1 handle, hammer 700 grams (component): 399_43_3 during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection: dimensional inspection for the condition of residue is not applicable based on the condition and that the determination of no observed residue is conclusive.Inspection could be performed for the bent/warped condition of the mallet head.Inspection of the outer diameter of the hammer head adjacent to the damage measured 40.16mm which is within the specification of 40mm +/-0.8 per drawing 399_43_3.Measured using calipers ca592.Conclusion: the reported condition of residue on the device could not be confirmed as no residue was observed.However, additional damage in the form of bent/warped edges of the mallet were noted.Thus, the overall complaint condition is confirmed.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, the condition is consistent with forceful impact on the edge of the mallet.No design or manufacturing defect or deficiency was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER 700G
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7485570
Report Number2939274-2018-52001
Device Sequence Number13480867
Product Code FZY
UDI-Device Identifier10886982202819
UDI-Public(01)10886982202819
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREADM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.430
Device Lot Number9856772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer06/27/2018
07/10/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date07/05/2018
07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1